Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 173, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 29, 2007, 5:20 PM EDT for Moore County, North Carolina. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2007, 5:20 PM EDT (21:20 UTC)
- Expired
- Jun 29, 2007, 6:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 96 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:35 PM EDT | HAIL 0.75 | 4 Se Robbins, NC | PENNY SIZE HAIL REPORTED 4 MILES TO THE SOUTHEAST OF ROBBINS... JUST OFF OF NC HWY 705. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 1:39 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 292120 SVRRAH NCC125-292215- /O.NEW.KRAH.SV.W.0173.070629T2120Z-070629T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 520 PM EDT FRI JUN 29 2007 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MOORE COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 615 PM EDT * AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ROBBINS...OR ABOUT 10 MILES WEST OF CARTHAGE...MOVING SOUTHEAST AT 5 MPH. PENNY SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL MOORE COUNTY A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN. GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA. LAT...LON 3548 7956 3534 7972 3525 7933 3548 7936 $$ 23
2 follow-up statements
000 WWUS52 KRAH 292140 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 539 PM EDT FRI JUN 29 2007 NCC125-292215- /O.CON.KRAH.SV.W.0173.000000T0000Z-070629T2215Z/ MOORE NC- 539 PM EDT FRI JUN 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR NORTHERN MOORE COUNTY... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED SOUTH OF ROBBINS...OR ABOUT 10 MILES WEST OF CARTHAGE. THIS STORM WAS NEARLY STATIONARY ACROSS PORTIONS OF HIGHWAY 705 AND 24. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA. LAT...LON 3548 7975 3534 7972 3525 7933 3548 7936 $$ 23
000 WWUS52 KRAH 292212 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 608 PM EDT FRI JUN 29 2007 NCC125-292218- /O.EXP.KRAH.SV.W.0173.000000T0000Z-070629T2215Z/ MOORE NC- 608 PM EDT FRI JUN 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MOORE COUNTY EXPIRES AT 615 PM EDT... THE STORM THAT PROMPTED A SEVERE THUNDERSTORM WARNING FOR MOORE COUNTY HAS WEAKENED. THUS THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 615 PM. HOWEVER...A FLASH FLOOD WARNING FOR MOORE COUNTY CONTINUES THROUGH 845 PM. PUBLIC HAS REPORTED THAT SUCK CREEK IN CENTRAL MOORE COUNTY IS UP TO ITS BANKS. HEAVY RAIN WILL CONTINUE OVER PORTIONS OF MOORE COUNTY THROUGH 645 PM. MOTORISTS ARE ADVISED TO USE CAUTION AND BE ON THE LOOK OUT FOR FLOODED ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA. LAT...LON 3548 7975 3534 7972 3525 7933 3548 7936 $$ 23
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:22 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 29, 3:22 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 322 PM EDT FRI JUN 29 2007 .SYNOPSIS... A COLD FRONT WILL DROP SLOWLY SOUTH INTO NORTH CAROLINA TONIGHT AND SATURDAY...BRINGING MUCH NEEDED RAIN TO THE AREA AND A CHANCE FOR SEVERE WEATHER. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... CENTRAL NC CONTINUES TO BE IN A SLIGHT RISK FOR SEVERE STORMS THE REMAINDER OF THIS AFTERNOON INTO THIS EVENING. SEVERE THUNDERSTORM WATCH 463 IS IN EFFECT THROUGH 10 PM THIS EVENING. THE SEVERE POTENTIAL IS AS FOLLOWS: MOISTURE AND INSTABILITY... DEWPOINTS ARE EXPECTED TO REMAIN AROUND 70F ACROSS MOST OF THE AREA THIS AFT/EVE. THE 12Z GSO SOUNDING WAS PRETTY MOIST WITH A PWAT OF 1.69. THE 12Z GSO SOUNDING MODIFIED FOR A TEMP OF 91 AND A DEWPOINT OF 70 YIELDED A SFC BASED CAPE OF OVER 3000 J/KG FOR THIS AFTERNOON. GFS AND NAM FCST SOUNDINGS FOR THE 19-21Z TIME FRAME SHOW ANYWHERE FROM 1500 J/KG TO 3000 J/KG OF SFC BASED CAPE...WITH THE GFS THE LESSER OF THE TWO. THE GFS INSTABILITY FCST IS BASED ON DEWPOINTS AROUND 65F...WHICH IS LIKELY SEVERAL DEGREES TOO LOW BASED ON CURRENT DEWPOINTS AND THE TREND THE PAST DAY OR TWO. NAM FCST SOUNDINGS ACROSS THE AREA APPEAR MUCH MORE REASONABLE...SHOWING BETWEEN 2000-3000 J/KG OF SFC BASED CAPE THIS AFTERNOON...WITH THE LOWER VALUES IN THE NORTH. SHEAR... FCST SOUNDINGS SHOW 20-25KT WESTERLY FLOW AT MID-LEVELS THIS AFTERNOON AND EVENING IN THE NORTHERN HALF OF THE CWA. THIS IS ENOUGH SHEAR TO SUPPORT SOME MULTICELL STORM ORGANIZATION... ESPECIALLY THIS TIME OF YEAR WITH MODERATE TO STRONG INSTABILITY. LIFT... A SFC BOUNDARY WILL DROP SOUTH INTO CENTRAL NC LATER THIS AFT/EVE. A PRE-FRONTAL TROF WAS ALREADY ANALYZED ACROSS THE AREA. A WEAK SHORTWAVE ALOFT AT H5 AND H25 IS PROGGED TO CROSS THROUGH VA/NC LATER THIS AFT/EVE AS WELL. ALSO...WITH EXTENSIVE CLOUD COVER CURRENTLY OVER VA...A DIFFERENTIAL HEATING BOUNDARY WILL BE PRESENT IN THE VICINITY OF THE NC/VA BORDER. ALTHOUGH SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA THIS AFT/EVE...IT SEEMS LIKE THE BEST CHANCE FOR SEVERE WEATHER WILL BE ALONG AND ADJACENT TO THE HIGHWAY 64 CORRIDOR WHERE THE 20-25KT MID LEVEL FLOW AND 2000-3000 J/KG OF SFC BASED CAPE ARE MORE APT TO BE JUXTAPOSED LATER THIS AFTERNOON WHEN THE SFC BOUNDARY AND WEAK SHORTWAVE ALOFT APPROACH. PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL WITH WETBULB ZERO LEVELS AROUND 12 KFT. LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES IN AS LITTLE AS AN HOUR WILL BE POSSIBLE IN THE STRONGER STORMS THIS AFTERNOON AND EVENING. WILL HOLD ON TO A CHANCE OF SHOWERS AND STORMS THROUGH THE OVERNIGHT PERIOD AS THE BOUNDARY DROPS SOUTH INTO THE AREA. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... WILL CONTINUE TO SHOW LIKELY POPS SOUTH OF THE FRONT IN SOUTHEAST PORTIONS OF THE CWA ON SATURDAY AFTERNOON AS MOISTURE HERE REMAINS QUITE HIGH WITH FORCING FROM THE MID LEVEL SHEAR AXIS AND THE UPPER JET HOLDING JUST OFF THE NORTHEAST COAST. DEEP LAYER SHEAR IS AGAIN SO-SO AT JUST AROUND 20 KTS BUT STILL SUFFICIENT FOR ISOLATED SEVERE CELLS SATURDAY AFTERNOON ACROSS THE SOUTH... HOWEVER TOO MUCH CLOUD COVER COULD LIMIT DESTABILIZATION. HIGHS 86-89 SATURDAY. THE NAM AND GFS PART WAYS SOMEWHAT BY SUNDAY MORNING WITH THE NAM PUSHING THE FRONT AND NNE SURFACE FLOW THROUGH THE CWA... WHEREAS THE GFS DEVELOPS A WEAK WAVE OVER SOUTHEAST NC WHICH ALLOWS SOME LOW LEVEL MOISTURE TO LINGER OVER THE FAR SOUTHEAST CWA WELL INTO SUNDAY. THE SREF MORE CLOSELY RESEMBLES THE NAM SOLUTION... SO DONT EXPECT THE HIGH QPF FAR TO THE NORTHWEST AS THE GFS INDICATES... BUT WILL HANG ONTO SLIGHT CHANCES FOR SHOWERS SUNDAY ALONG THE FAR SOUTHEAST COUNTIES. LOWS 66-71 AND HIGHS 84-87 WITH IMPROVING SKY CONDITION FROM NORTH TO SOUTH. STORM TOTAL PRECIPITATION COULD REACH OVER 2 INCHES WHICH... IF IT OCCUR... SHOULD PUT A GOOD DENT IN OUR YEAR-TO-DATE RAINFALL DEFICIT. WITH HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTH ON MONDAY...CURRENT DRY FORECAST WITH CLEARING SKIES APPEARS ON TRACK. HIGHS ON MON IN THE LOWER/MID 80S. && .LONG TERM /TUESDAY THROUGH FRIDAY/... A WEAK PRESSURE PATTERN DOMINATES MOST OF THIS PERIOD. A DEVELOPING MID AND UPPER LEVEL LOW IS FORECAST TO DROP TOWARD THE GREAT LAKES WEDNESDAY NIGHT AND PRODUCE A BROAD EAST COAST TROUGH THURSDAY AND FRIDAY. HAVE INTRODUCED A SMALL RAIN CHANCE TO FRIDAY AFTERNOON... BUT WITH LITTLE CONFIDENCE. OTHERWISE ANY WIDESPREAD RAINFALL LOOKS UNLIKELY. MORNING LOWS WILL WARM FROM THE LOW TO MID 60S...TO THE LOWER 70S BY THURSDAY AND FRIDAY MORNINGS. AFTERNOON HIGHS WILL GENERALLY BE ABOVE NORMAL WITH HIGHS FREQUENTLY REACHING THE LOWER 90S. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... CONVECTIVE ACTIVITY SLOWLY CRAWLING DOWN FROM THE FOOTHILLS TOWARD THE NORTHWEST PIEDMONT AS FIRST CELLS DEVELOP IN CONVERGENCE ZONE IN CENTRAL NORTH CAROLINA AHEAD OF A SURFACE TROUGH. COVERAGE WILL CONTINUE TO EXPAND AS EVENING APPROACHES. HOWEVER THE BEST 850 MILLIBAR DYNAMICS WAIT FOR EARLY EVENING AS WINDS BEGIN TO SHIFT MORE NORTHWEST BEHIND THE TROUGH DURING THE EVENING. EXPECT ACTIVITY TO BE MORE PERSISTENT AFTER SUNSET THAN ON THURSDAY WITH MID LEVEL FORCING CONTINUING PAST MIDNIGHT. SIMILAR TO THIS MORNING...SOME MVFR FOG EXPECTED AT DAWN BUT NOT LASTING MUCH PAST SUNRISE. THUNDERSTORM ACTIVITY MAY AGAIN DEVELOP SHORTLY AFTER NOON SATURDAY...BUT WILL OMIT ANY MENTION FROM THE LAST HOUR OF THE TAF PERIOD AT THIS TIME. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...VINCENT/GIH LONG TERM...RLH AVIATION...RLH
Hazardous weather outlook, Jun 29, 1:47 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 147 PM EDT FRI JUN 29 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-300915- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 147 PM EDT FRI JUN 29 2007 ...SEVERE THUNDERSTORM WATCH 463 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ON SATURDAY... PRIMARILY ALONG AND SOUTH OF HIGHWAY 64. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS OVER 60 MPH AND HAIL UP TO THE SIZE OF NICKELS. BEYOND SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON...AND MAY BE NEEDED AGAIN ON SATURDAY AS WELL. SPOTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. VINCENT
In the hours before
Local storm report, Jun 29, 4:02 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
402 PM EDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 6 NW FOUR OAKS 35.51N 78.50W
06/29/2007 JOHNSTON NC LAW ENFORCEMENT
NUMEROUS TREES REPORTED NOW ON HIGHWAY 210 BLOCKING
TRAFFIC... 6 MILES NORTHWEST OF FOUR OAKS.
&&
BSDSpecial weather statement, Jun 29, 4:05 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 405 PM EDT FRI JUN 29 2007 NCZ089-292100- SAMPSON- 405 PM EDT FRI JUN 29 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON COUNTY THROUGH 500 PM EDT... AT 405 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER CLINTON...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL IMPACT CLINTON AND TURKEY. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. BLAES
Special weather statement, Jun 29, 4:21 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 421 PM EDT FRI JUN 29 2007 NCZ040>042-076-077-292145- CHATHAM-HARNETT-JOHNSTON-LEE-WAKE- 421 PM EDT FRI JUN 29 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE...CHATHAM... JOHNSTON...LEE AND HARNETT COUNTIES THROUGH 530 PM EDT... AT 420 PM EDT...DOPPLER RADAR INDICATED ANOTHER AREA OF DEVELOPING THUNDERSTORMS WITH GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND VERY HEAVY RAIN ACROSS EASTERN CHATHAM...LEE AND EASTERN MOOR COUNTIES. THESE STORMS WILL MOVE EAST AT 15 MPH AND WILL AFFECT SOUTHERN WAKE AND JOHNSTON COUNTIES THROUGH 530 PM. STORMS. JB
Special weather statement, Jun 29, 4:36 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 436 PM EDT FRI JUN 29 2007 NCZ011-028-292200- EDGECOMBE-HALIFAX- 436 PM EDT FRI JUN 29 2007 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HALIFAX AND EDGECOMBE COUNTIES THROUGH 600 PM EDT... AT 436 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN 6 MILES NORTHWEST OF LEGGETT...OR ABOUT 12 MILES NORTH OF TARBORO...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SCOTLAND NECK AROUND 505 PM EDT...HOBGOOD AROUND 510 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. BLAES
Local storm report, Jun 29, 4:49 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND GST POPE AFB 35.17N 79.01W
06/29/2007 M60.00 MPH CUMBERLAND NC OFFICIAL NWS OBS
POPE AIR FORCE -POB- BASE MEASURED 52 KNOTS AT 302PM.
&&
BSDSpecial weather statement, Jun 29, 5:07 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 507 PM EDT FRI JUN 29 2007 NCZ040-075>077-085-086-088-089-292200- CHATHAM-CUMBERLAND-HARNETT-HOKE-LEE-MOORE-SAMPSON-SCOTLAND- 507 PM EDT FRI JUN 29 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS THE SOUTHERN TIER OF CENTRAL NORTH CAROLINA THROUGH 600 PM EDT THIS EVENING... AT 500 PM EDT...THUNDERSTORMS WERE SCATTERED ACROSS THE SOUTHERN COASTAL PLAIN AND SANDHILLS. THESE STORMS WERE MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...LILLINGTON... CLINTON...FAYETTEVILLE...FORT BRAGG...CARTHAGE...SOUTHERN PINES AND RAEFORD. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IN ADDITION...HEAVY DOWNPOURS WILL PRODUCE A QUICK ONE TO TWO INCHES AS STORMS PASS...POSSIBLY PRODUCING SOME PONDING OF WATER ON ROADS. DRIVERS SHOULD BE ALERT FOR WATER ON THE ROAD AS WELL AS REDUCED VISIBILITY IN HEAVY RAIN. 13
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:16 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 44 min |
| Jun 29, 1:55 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 42 min |
| Jun 29, 2:20 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 40 min |
| Jun 29, 2:53 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 67 min |
| Jun 29, 3:13 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 21 min |
| Jun 29, 3:29 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 18 min |
| Jun 29, 3:37 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore | 23 min |
| Jun 29, 3:37 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore | 23 min |
| Jun 29, 5:48 PM EDT | Flash Flood Warning | RAH | Moore | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.